Alert archive / Georgia / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Charleston, SC

July 27, 2008Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 27, 2008, 7:28 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 7:28 PM EDT (23:28 UTC)
Expired
Jul 27, 2008, 9:45 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:39 PM EDTHEAVY RAIN 4.54Midway, GALAW ENFORCEMENT REPORTED MINOR FLOODING NEAR THE INTERSECTION OF MARTIN AND BUTLER ROADS. MINOR FLOODING WAS ALSO REPORTED ALONG BACON TOWN ROAD. ROADS REMAINED PASSABLE. MEASURED RAINFALL WAS OBSERVED AT THE GEORGIA FORESTRY COMMISION SITE IN MIDAY GEORGIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1829 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 272328
FFWCHS
GAC029-051-179-280230-
/O.NEW.KCHS.FF.W.0008.080727T2328Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1030 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH TORRENTIAL RAIN...WITH RAINFALL RATES OF 2
  TO 3 INCHES PER HOUR...OCCURRING ALONG A LINE EXTENDING 
  FROM RICHMOND HILL TO MIDWAY...OR ALONG A LINE EXTENDING FROM 
  RICHMOND HILL TO 9 MILES SOUTHEAST OF HINESVILLE. THE 
  THUNDERSTORMS WERE NEARLY STATIONARY. WHERE VERY HEAVY RAIN 
  PERSISTS UNDER STATIONARY THUNDERSTORMS...FLASH FLOODING WILL 
  OCCUR.  

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  CROSSROADS...BURROUGHS...
  MIDWAY...RICHMOND HILL...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3166 8128 3165 8134 3168 8148 3170 8149
      3176 8163 3182 8168 3203 8163 3201 8103
      3172 8117 3172 8118 3169 8118 3163 8122

$$
4 follow-up statements
000 
WGUS72 KCHS 280006
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SUN JUL 27 2008

GAC029-051-179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-LIBERTY GA-CHATHAM GA-
806 PM EDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN CHATHAM...LIBERTY AND SOUTHERN BRYAN COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL MERGING BETWEEN FORT 
STEWART...RICEBORO AND FORT MCALLISTER. THESE THUNDERSTORMS WERE 
NEARLY STATIONARY AND WILL REMAIN CAPABLE OF PRODUCING RAINFALL 
RATES OF AT LEAST 2 TO 3 INCHES PER HOUR...RESULTING IN FLASH 
FLOODING OVER THE WARNED AREA THIS EVENING.

FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...BELFAST...FORT 
MCALLISTER...FORT STEWART...HALFMOON LANDING...HINESVILLE...KELLER...
MCINTOSH...RETREAT...RICEBORO...RICHMOND HILL...SANDFLY...SUNBURY...
WALTHOURVILLE AND MIDWAY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3166 8128 3165 8134 3168 8148 3170 8149
      3176 8163 3182 8168 3203 8163 3201 8103
      3172 8117 3172 8118 3169 8118 3163 8122

$$
000 
WGUS72 KCHS 280028
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SUN JUL 27 2008

GAC051-280036-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
828 PM EDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
CHATHAM COUNTY...

HEAVY RAIN HAD PUSHED SOUTH OF CHATHAM COUNTY. THE FLASH FLOOD 
WARNING HAS THEREFORE BEEN CANCELLED. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3168 8148 3170 8149 3176 8163 3183 8168
      3203 8163 3202 8139 3186 8122 3166 8128
      3166 8132 3165 8134

$$

GAC029-179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-LIBERTY GA-
828 PM EDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL LIBERTY AND SOUTHERN BRYAN COUNTIES...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STATIONARY THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 
BETWEEN RICHMOND HILL...HINESVILLE AND FORT STEWART. THESE 
THUNDERSTORMS WILL CONTINUE TO RAINFALL RATES OF AT LEAST 2 TO 3 
INCHES PER HOUR...RESULTING IN FLASH FLOODING OVER THE WARNED AREA 
THIS EVENING.

FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...BELFAST...
FORT STEWART...HINESVILLE...RICEBORO...RICHMOND HILL...SUNBURY
AND MIDWAY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3168 8148 3170 8149 3176 8163 3183 8168
      3203 8163 3202 8139 3186 8122 3166 8128
      3166 8132 3165 8134

$$
000 
WGUS72 KCHS 280105
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT SUN JUL 27 2008

GAC029-280113-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-
905 PM EDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BRYAN
COUNTY...

HEAVIEST RAINFALL HAD SHIFTED SOUTH OF BRYAN COUNTY. THE FLASH FLOOD 
WARNING HAS THEREFORE BEEN CANCELLED. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
      3183 8168 3203 8163 3196 8159 3192 8147
      3178 8129 3165 8134

$$

GAC179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-
905 PM EDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
LIBERTY COUNTY...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DIMINISHING IN INTENSITY...ACCOMPANIED BY DECREASING 
RAINFALL RATES...ACROSS CENTRAL LIBERTY COUNTY. HOWEVER...RUNOFF 
FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING 
THROUGH 1030 PM EDT.  

FLASH FLOODING IS EXPECTED IN AND AROUND FORT STEWART...
HINESVILLE...RICEBORO AND MIDWAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
      3183 8168 3203 8163 3196 8159 3192 8147
      3178 8129 3165 8134

$$
000 
WGUS72 KCHS 280145
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT SUN JUL 27 2008

GAC179-280155-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-
945 PM EDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LIBERTY COUNTY...

ONLY LIGHT SHOWERS REMAINED OVER LIBERTY COUNTY. THE FLASH FLOOD 
WARNING HAS THEREFORE BEEN CANCELLED. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
      3183 8168 3203 8163 3196 8159 3192 8147
      3178 8129 3165 8134

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:44 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 27, 3:44 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 27 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE
TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THERE HAS BEEN A SLOW START TO CONVECTION THIS AFTERNOON DUE TO
SIGNIFICANT MID-LEVEL WARMING TO OVERCOME. A VIGOROUS SHORTWAVE
CONTINUES TO DROP INTO NC/SC BUT HAS INITIATED SURPRISINGLY LITTLE
CONVECTION THUS FAR. THE SEABREEZE SHOULD BE THE MAIN DRIVER FOR
CONVECTION THROUGH THE EARLY EVENING WITH PERHAPS A BIT MORE
ACTIVITY INLAND DUE TO THE APPROACHING SHORTWAVE. WILL DROP
EVENING POPS INTO THE 30-40 PCNT RANGE. ACTIVITY SHOULD TAPER OFF
LATE THIS EVENING WITH ONLY AN ISOLATED SHOWER OR STORM LATE.

MID AND UPPER LEVELS CONTINUE TO DRY OUT THUS THE TOTAL SKY COVER
SHOULD DECREASE THROUGH THE EVENING HOURS WITH MAINLY CU AND
STRATOCU SLOWLY THINNING. INLAND LOWS SHOULD DROP TOWARD 70
DEGREES WITH INCREASING VALUES TOWARD THE COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
700 MB RIDGE AXIS WILL NUDGE EAST ON MONDAY WITH LOW-LEVEL
THICKNESS VALUES INCREASING BY ABOUT 20 METERS. A SIGNIFICANT
DECREASE IN MID AND UPPER LEVEL MOISTURE SHOULD RESULT IN A LARGE
DECREASE IN CLOUD COVER TO START THE DAY. MAINLY SCATTERED TO
BROKEN CUMULUS EXPECTED WHICH WILL HAVE LESS OF A NEGATING EFFECT
ON HIGH TEMPS. HIGHS SHOULD TOP OUT IN THE MID TO UPPER 90S. SOME
OF THE DRIER AIR MOVING IN JUST ABOVE THE SURFACE WILL MIX DOWN
DURING THE AFTERNOON...BRINGING SURFACE DEWPOINTS OVER INLAND
AREAS CLOSER TO 70. THE AFTERNOON SEABREEZE SHOULD BE THE MAIN
DRIVER OF CONVECTION SINCE THERE WILL BE LITTLE IN THE WAY OF
UPPER ENERGY TO WORK WITH. WILL MAINTAIN HIGHEST CHANCES OVER
SOUTHEAST GA WHERE THETA-E VALUES WILL BE HIGHER. DO NOT
ANTICIPATE HEAT ADVISORY CONCERNS ALTHOUGH HEAT INDICES COULD
APPROACH 105 IN A FEW SPOTS DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN GENERALLY GOOD AGREEMENT THROUGHOUT THE
EXTENDED PERIOD THIS AFTERNOON...WITH SOME DIFFERENCES NOTED WITH
REGARDS TO AMPLITUDE OF UPPER TROUGH NEXT WEEKEND.

ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THIS SHOULD LIMIT
COVERAGE OF ANY SHOWER AND THUNDERSTORM ACTIVITY. WILL CARRY SLIGHT
CHANCE OR LOW CHANCE POPS FOR AFTERNOON/EARLY EVENING SEA BREEZE
CONVECTION WITH DRY CONDITIONS ANTICIPATED AT NIGHT. A COLD FRONT
WILL APPROACH THE REGION FROM THE NORTHWEST THURSDAY...THEN STALL
OUT NORTH OF THE REGION THROUGH THE UPCOMING WEEKEND. WILL GENERALLY
CARRY CHANCE POPS DURING THE AFTERNOON/EVENING HOURS THURSDAY
THROUGH SUNDAY...WITH SLIGHT CHANCE POPS OVERNIGHT.

TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIOD. HEAT INDICES WILL FLIRT WITH 105 DURING THE
AFTERNOON HOURS TUESDAY THROUGH THURSDAY...AND WILL CONTINUE TO
MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MAIN CONCERN WITH THIS ISSUANCE IS TIMING THE EXPECTED CONVECTION
THIS AFTERNOON. ACTIVITY EXPECTED TO INCREASE IN COVERAGE FROM 18Z
ON SO MAINTAINED TEMPO AT BOTH SITES FOR TSRA DURING THE LATTER
HALF OF THE AFTERNOON INTO THE EVENING. ACTIVITY SHOULD BE
TAPERING OFF DURING THE MID EVENING HOURS WITH PARTIAL CLEARING
OVERNIGHT. PRECIP CHANCES FOR MON LOOK LOWER THAN TODAY WITH SOME
DRIER AIR MOVING IN. HOWEVER ISOLATED STORMS ARE POSSIBLE IN THE
LATTER HALF OF THE DAY.

EXTENDED AVIATION OUTLOOK...MORE OF THE SAME WITH CONVECTION
BEING THE MAIN CULPRIT FOR ANY IFR CONDITIONS THAT OCCUR. AS
USUAL...THERE COULD BE SHORT PERIODS OF MVFR VSBYS EACH MORNING
WHEN THE WINDS DIE DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT
BEFORE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL HOLD STRONG OVER THE WATERS THROUGH
FRIDAY...RESULTING IN A GENERALLY SOUTH TO SOUTHWEST FLOW OVER THE
WATERS. TYPICAL SEA BREEZE ENHANCEMENT AND NOCTURNAL SURGING
EFFECTS CAN BE EXPECTED EACH DAY/NIGHT RESPECTIVELY...BUT WINDS
AND SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JRJ
Hazardous weather outlook, Jul 27, 3:57 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SUN JUL 27 2008

AMZ330-350-352-354-374-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-281030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND STORMS WILL DEVELOP
ACROSS THE AREA THROUGH EARLY EVENING. A FEW STORMS COULD BRIEFLY
BECOME SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF
105 DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH SATURDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 5:01 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SUN JUL 27 2008

GAZ100-101-272145-
BULLOCH-EFFINGHAM-
501 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BULLOCH AND
EFFINGHAM COUNTIES THROUGH 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THESE THUNDERSTORMS WERE LOCATED NEAR
TUSCULUM...OR ABOUT OVER SPRINGFIELD...MOVING EAST AT 6 MPH.

AREAS IN AND AROUND EGYPT...GUYTON...LEEFIELD...MARLOW...PINEORA...
SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED THROUGH 545 PM
EDT.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 5:50 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN JUL 27 2008

GAZ118-SCZ047-048-051-272230-
BEAUFORT-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
550 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTH CENTRAL
CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT
11 MILES NORTH OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND BLUFFTON...HARDEEVILLE...PRITCHARDVILLE...
PURYSBURGH...MONTEITH AND PORT WENTWORTH WILL BE IMPACTED THROUGH 630
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 27, 6:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 W BLUFFTON            32.24N 80.91W
07/27/2008                   BEAUFORT           SC   NEWSPAPER

            ONE TREE DOWN. POSSIBLE CAUSE OF A PROPANE GAS LEAK.

&&

JRL
Special weather statement, Jul 27, 6:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT SUN JUL 27 2008

SCZ044-045-272315-
BERKELEY-DORCHESTER-
626 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL DORCHESTER AND WEST
CENTRAL BERKELEY COUNTIES THROUGH 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 7 MILES NORTH OF
SUMMERVILLE...MOVING SOUTHEAST AT 6 MPH.

AREAS IN AND AROUND COLLEGE PARK...DORCHESTER...JEDBURG...
KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...RIDGEVILLE...SANGAREE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 715 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 27, 7:05 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HEAVY RAIN       2 SW PORT WENTWORTH     32.13N 81.20W
07/27/2008  M2.37 INCH       CHATHAM            GA   ASOS

            OCCURRED AT SAVANNAH AIRPORT IN TWO HOURS.

0703 PM     HEAVY RAIN       4 W SAVANNAH            32.06N 81.15W
07/27/2008  M3.28 INCH       CHATHAM            GA   BROADCAST MEDIA

            OCCURRED IN ABOUT TWO HOURS.

&&

JRL
Special weather statement, Jul 27, 7:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT SUN JUL 27 2008

GAZ138-272345-
INLAND LIBERTY-
713 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY COUNTY THROUGH
745 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR DORCHESTER...OR
ABOUT 13 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 5 MPH.

AREAS IN AND AROUND ALLENHURST...CROSSROADS...MCINTOSH...RETREAT...
RICEBORO...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 745 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:22 PM EDTAreal Flood AdvisoryCHSLong, McIntosh113 min
Jul 26, 11:32 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven43 min
Jul 27, 12:00 AM EDTSevere Thunderstorm WarningCHSEffingham45 min
Jul 27, 6:07 PM EDTSevere Thunderstorm WarningCHSChatham38 min
Jul 27, 6:21 PM EDTAreal Flood AdvisoryCHSChatham83 min
Jul 27, 6:45 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham60 min

Nearby

Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.